Recently I have noticed red bumps around my genitals. Mostly they are on the area surrounding the genitals, but there are 1 or 2 bumps on the base of the penis itself. They strongly resemble plain acne (some of them even the white heads)
I am wondering whether this is likely an STD or just an allergic reaction. I have recently become sexually active with my partner and have been trying several different types of condoms and lubrications.
This is only the second person I have been sexually active with, and the last one was only one time and about 3 years ago.
Is it possible I have herpes or is it more likely just an allergic reaction?
Without examination,confirmation of a diagnosis is tough but it can be folliculitis,blocked sebaceous glands,contact dermatitis,rash due to friction rub with clothes, dermatitis (atopic, contact, allergic), eczema,excessive sweating causing sweat dermatitis or balanitis(due to an underlying infection (bacterial and fungal as well as other organisms) .
You may try calamine lotion on the rash. You should also maintain hygiene and try to keep the area clean and dry, wear loose-fitting cotton clothing. Also use an antibacterial soap or mild soap like dove.Avoid any kind of cosmetics. You can also use a barrier cream with zinc oxide paste or a mild steroid cream like dermacort on the rash.If the rash is itchy,you can take some antihistaminic like benadryl or Claritin.
If the rash persists then it will be best to get it evaluated from a dermatologist.
Hope it helps .Take care and pls do keep us posted in case you have any additional queries.Kind regards.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.